MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786426
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that plenty of calculi were observed two weeks after the ureteral stent was placed.
 
Additional Manufacturer Narrative
The reported event is confirmed as supplier design.No physical sample was returned, however, a photo and three video samples were submitted.The 14 second video clip showed imagery from a monitor revealing calculi completely covering one end of the pigtail on the stent within the patient's body.The photo snippet of that 14 second clip also showed the calculi covering the pigtail on the stent.The 24 and 20 second video clips showed a thick layer of calculi along the surface of the stent from the pigtail within the patient's body.The inlay optima ureteral stent instructions for use,includes stent encrustation as a potential complication associated with retrograde/antegrade positioning of indwelling ureteral stents.The user manual also provides instructions to check for signs of encrustation periodically.Potential root cause for this event is, "material selection".The device history record review was not required as the reported event is confirmed as supplier design related.Labelling review was not required as a review of the label could not have prevented the reported event.The actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15437816
Report Number1018233-2022-07206
Device Sequence Number14953819
Product Code FAD
UDI-Device Identifier10801741015042
UDI-Public(01)10801741015042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model Number786426
Device Catalogue Number786426
Device Lot NumberNGFT5444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown